Alert archive / Nebraska / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 312, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at Jul 15, 2007, 5:54 PM CDT for Holt County, Nebraska. It was in force for 51 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 15, 2007, 5:54 PM CDT (22:54 UTC)
- Expired
- Jul 15, 2007, 6:45 PM CDT
- In force
- 51 min
- Issued by
- NWS North Platte, NE
- Area
- Counties, with a storm outline in the text
County Holt County, NE
The radar
The North Platte radar (KLNX), 171 km from the middle of the area, began a volume at 22:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 15, 5:57 PM CDT | HAIL 1.5 | 8 E Chambers, NE | |
| Jul 15, 6:18 PM CDT | HAIL 1 | Ewing, NE | NICKEL TO QUARTER SIZED HAIL REPORTED. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 3 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 15, 2:37 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Omaha, NE (KOAX), launched 12:00Z, 10.9 hours before the alert went out and 206 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 290 J/kg
- Mixed-layer CIN
- -151 J/kg
- Mixed-layer LCL
- 1359 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 80 m²/s²
- 0-3 km storm-relative helicity
- 159 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.5
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KLBF 152254 SVRLBF NEC089-152345- /O.NEW.KLBF.SV.W.0312.070715T2254Z-070715T2345Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NORTH PLATTE NE 554 PM CDT SUN JUL 15 2007 THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHEASTERN HOLT COUNTY IN NORTH CENTRAL NEBRASKA... * UNTIL 645 PM CDT * AT 552 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM. THIS STORM WAS LOCATED 7 MILES NORTH OF GOOSE LAKE STATE WILDLIFE MANAGEMENT AREA...OR ABOUT 18 MILES SOUTH OF ONEILL...AND MOVING EAST AT 35 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... EWING AND 8 MILES NORTH OF KNIEVELS CORNER BY 610 PM CDT... A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT SUNDAY EVENING FOR WESTERN NEBRASKA. LAT...LON 4231 9869 4209 9870 4208 9829 4235 9830 $$ 13
2 follow-up statements
000 WWUS53 KLBF 152308 SVSLBF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 607 PM CDT SUN JUL 15 2007 NEC089-152345- /O.CON.KLBF.SV.W.0312.000000T0000Z-070715T2345Z/ HOLT NE- 607 PM CDT SUN JUL 15 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM CDT FOR SOUTHEASTERN HOLT COUNTY... AT 606 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING LARGE DAMAGING HAIL UP TO GOLF BALL SIZE. THIS STORM WAS LOCATED NEAR EWING...OR ABOUT 18 MILES SOUTHEAST OF ONEILL...MOVING EAST AT 20 MPH. ONE AND A HALF INCH HAIL...OR WALNUT SIZE HAIL...WAS REPORTED SOUTHEAST OF CHAMBERS. THE SEVERE THUNDERSTORM WILL BE NEAR... EWING AND 9 MILES NORTH OF KNIEVELS CORNER BY 620 PM CDT... A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT SUNDAY EVENING FOR WESTERN NEBRASKA. LAT...LON 4231 9869 4209 9870 4208 9829 4235 9830 $$ 13
000 WWUS53 KLBF 152345 SVSLBF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 643 PM CDT SUN JUL 15 2007 NEC089-152353- /O.EXP.KLBF.SV.W.0312.000000T0000Z-070715T2345Z/ HOLT NE- 643 PM CDT SUN JUL 15 2007 ...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN HOLT COUNTY EXPIRES AT 645 PM CDT... THE STORM WHICH HAD PROMPTED THE WARNING...AND PRODUCED HAIL UP TO THE SIZE OF GOLF BALLS...HAS MOVED OUT OF THE COUNTY AND NO LONGER POSED A THREAT TO HOLT COUNTY. ADDITIONAL THUNDERSTORMS MAY BE POSSIBLE THROUGH SUNSET BUT SEVERE WEATHER SEEMS UNLIKELY. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT SUNDAY EVENING FOR WESTERN NEBRASKA. LAT...LON 4231 9869 4209 9870 4208 9829 4235 9830 $$ 13
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 15, 2:20 PM CDT, 3 hours 34 minutes earlier.
Area forecast discussion, Jul 15, 2:20 PM CDT, 3 hours 34 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTH PLATTE NE
220 PM CDT SUN JUL 15 2007
.SYNOPSIS...
HAND ANALYSIS OF THE 18Z SURFACE DATA SHOWED A QUASI-STATIONARY
FRONT FROM WESTERN ALBERTA...ACROSS SOUTHERN SASKATCHEWAN AND THE
DAKOTAS...INTO WESTERN NEBRASKA AND THEN EAST INTO NORTHWEST
MISSOURI. THERE WAS ALSO A DRY LINE DOWN ACROSS EASTERN COLORADO.
SURFACE LOWS WERE CENTERED IN WESTERN ALBERTA...SOUTHERN
SASKATCHEWAN AND WESTERN NEBRASKA. THE RADAR MOSAIC SHOWED ISOLATED
STORMS ASSOCIATED WITH THE BOUNDARY IN NORTH CENTRAL NEBRASKA AND IN
NORTHWEST KANSAS. THE 18Z NORTH PLATTE SOUNDING SHOWED CONSIDERABLE
INSTABILITY WITH CONVECTIVE POTENTIAL ENERGY OF 2600J/KG AND
PRECIPITABLE WATER OF 1.06 INCH WHICH AGREED FAIRLY WELL WITH THE
SATELLITE DERIVED VALUE OF 27MM. THE SATELLITE DERIVED PRODUCT
IMAGERY SHOWED THE MOISTURE PLUME EXTENDING WELL INTO THE DAKOTAS.
&&
.SHORT TO MEDIUM RANGE DISCUSSION...
CONVECTION SHOULD CONTINUE DEVELOPING ALONG THE BOUNDARY SINCE
VERY UNSTABLE CONDITIONS ARE PRESENT. WITH SUCH A HIGH CONVECTIVE
POTENTIAL ENERGY AND A VIRTUALLY NON-EXISTENT CAP...SEVERE STORMS
ARE POSSIBLE PRETTY MUCH ANYWHERE ALONG AND EAST OF NEBRASKA HIGHWAY
61 AND ALONG AND NORTH OF INTERSTATE HIGHWAY 80.
SEASONABLY HOT TEMPERATURES ARE EXPECTED MONDAY AND TUESDAY...
BUT AN EASTERLY COMPONENT TO THE WIND DIRECTION WILL KEEP THE HEAT
FROM BEING EXTREME.
&&
.MEDIUM TO LONG RANGE DISCUSSION...
TEMPERATURES OF 95-100F ARE LIKELY OVER MUCH OF CENTRAL AND
WESTERN NEBRASKA TUESDAY AND WEDNESDAY WITH SOME MODERATION
THURSDAY.
A SURFACE BOUNDARY IS EXPECTED TO STALL ACROSS SOUTH CENTRAL AND
SOUTHWEST NEBRASKA LATE WEDNESDAY. THIS WILL PROVIDE THE FORCING
NEEDED TO GENERATE CONVECTION WEDNESDAY AFTERNOON THROUGH WEDNESDAY
NIGHT. IN FACT...THERE IS THE POTENTIAL FOR AN ORGANIZED CONVECTIVE
SYSTEM DURING THAT TIME. OUR CONFIDENCE IS NOT HIGH IN THE MEDIUM
RANGE FORECASTS AT THIS TIME...SO WE WILL ONLY INTRODUCE THE MENTION
OF THUNDERSTORMS WITHOUT PUSHING THE CHANCES TOO HIGH. THE PRESENCE
OF THE SURFACE BOUNDARY WILL GIVE AN EASTERLY COMPONENT TO THE WIND
RESULTING IN LOWER TEMPERATURES WEDNESDAY THROUGH FRIDAY THAN
PREVIOUSLY FORECAST.
&&
.AVIATION...
EXCEPT FOR IN THE VICINITY OF THUNDERSTORMS...VISUAL FLIGHT
CONDITIONS ARE EXPECTED OVER WESTERN NEBRASKA. IT APPEARS THAT A
MENTION OF THUNDERSTORMS IS APPROPRIATE IN THE TERMINAL FORECASTS
FOR VALENTINE AND NORTH PLATTE AS WELL.
&&
.LBF WATCHES/WARNINGS/ADVISORIES...NONE.
&&
SPRINGER/13Hazardous weather outlook, Jul 15, 3:18 PM CDT, 2 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTH PLATTE NE 318 PM CDT SUN JUL 15 2007 NEZ004>010-022>029-035>038-056>059-069>071-094-162030- SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN- GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON- LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER- WESTERN CHERRY- 318 PM CDT SUN JUL 15 2007 /218 PM MDT SUN JUL 15 2007/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...TONIGHT. THERE IS A RISK OF SEVERE THUNDERSTORMS LATE THIS AFTERNOON AND EVENING IN MOST OF WESTERN AND NORTH CENTRAL NEBRASKA. THE PRIMARY SEVERE WEATHER THREATS ARE LARGE HAIL AND DAMAGING WIND. A STATIONARY FRONT ACROSS SOUTH CENTRAL THROUGH WESTERN NEBRASKA IS EXPECTED TO BE THE FOCUS FOR DEVELOPMENT OF A FEW THUNDERSTORMS. STRONG INSTABILITY WILL ENHANCE THE STRENGTH OF THE STORMS AND SEVER WEATHER IS POSSIBLE. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. THUNDERSTORMS ARE AGAIN POSSIBLE THURSDAY AND THURSDAY NIGHT ALONG ANOTHER FRONT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING. && THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER... HYDROLOGICAL AND CLIMATOLOGICAL INFORMATION...AT HTTP://WWW.WEATHER.GOV/NORTHPLATTE JRS
In the hours before
Local storm report, Jul 15, 4:49 PM CDT, 1 hour 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
449 PM CDT SUN JUL 15 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0425 PM HAIL 7 SSE PURDUM 41.98N 100.21W
07/15/2007 E1.75 INCH BLAINE NE PUBLIC
&&
ADOLocal storm report, Jul 15, 4:57 PM CDT, 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
457 PM CDT SUN JUL 15 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0425 PM HAIL 14 NE ROSE 42.31N 99.33W
07/15/2007 E1.00 INCH ROCK NE PUBLIC
&&
ADOLocal storm report, Jul 15, 5:09 PM CDT, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
509 PM CDT SUN JUL 15 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0509 PM HAIL 19 N BURWELL 42.06N 99.13W
07/15/2007 E0.75 INCH GARFIELD NE PUBLIC
&&
ADOLocal storm report, Jul 15, 5:28 PM CDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
528 PM CDT SUN JUL 15 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0500 PM HAIL 5 NE ARNOLD 41.48N 100.13W
07/15/2007 E2.75 INCH CUSTER NE PUBLIC
GOLF BALL TO BASEBALL SIZED HAIL REPORTED.
&&
ADOLocal storm report, Jul 15, 5:31 PM CDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
531 PM CDT SUN JUL 15 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0520 PM HAIL 1 NW AMELIA 42.24N 98.97W
07/15/2007 E0.88 INCH HOLT NE PUBLIC
&&
ADOLocal storm report, Jul 15, 5:32 PM CDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
532 PM CDT SUN JUL 15 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0525 PM HAIL 8 SW AMELIA 42.15N 99.07W
07/15/2007 E1.50 INCH HOLT NE PUBLIC
&&
ADOThe office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 15, 2:28 PM CDT | Severe Thunderstorm Warning | LBF | Cherry, Grant, Hooker | 47 min |
| Jul 15, 2:41 PM CDT | Severe Thunderstorm Warning | LBF | Blaine | 49 min |
| Jul 15, 3:04 PM CDT | Severe Thunderstorm Warning | LBF | Cherry | 41 min |
| Jul 15, 3:10 PM CDT | Severe Thunderstorm Warning | LBF | Brown | 65 min |
| Jul 15, 3:20 PM CDT | Severe Thunderstorm Warning | LBF | Custer | 55 min |
| Jul 15, 3:32 PM CDT | Severe Thunderstorm Warning | LBF | Blaine | 58 min |
| Jul 15, 3:51 PM CDT | Tornado Warning | LBF | Brown, Rock | 39 min |
| Jul 15, 4:07 PM CDT | Severe Thunderstorm Warning | LBF | Custer | 53 min |
| Jul 15, 4:18 PM CDT | Severe Thunderstorm Warning | LBF | Blaine | 57 min |
| Jul 15, 4:25 PM CDT | Severe Thunderstorm Warning | LBF | Loup, Rock | 65 min |
| Jul 15, 4:29 PM CDT | Severe Thunderstorm Warning | LBF | Garfield, Holt | 46 min |
| Jul 15, 4:59 PM CDT | Severe Thunderstorm Warning | LBF | Custer | 61 min |
| Jul 15, 5:14 PM CDT | Severe Thunderstorm Warning | LBF | Holt | 46 min |
| Jul 15, 5:25 PM CDT | Severe Thunderstorm Warning | LBF | Garfield | 26 min |
| Jul 15, 5:59 PM CDT | Severe Thunderstorm Warning | LBF | Custer | 61 min |
| Jul 15, 6:23 PM CDT | Severe Thunderstorm Warning | LBF | Holt | 29 min |
| Jul 15, 6:39 PM CDT | Severe Thunderstorm Warning | LBF | Lincoln | 36 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.